Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A fixed point approach to homological perturbation theory

Authors: Donald W. Barnes and Larry A. Lambe
Journal: Proc. Amer. Math. Soc. 112 (1991), 881-892
MSC: Primary 55U15
Correction: Proc. Amer. Math. Soc. 129 (2001), 941-941.
MathSciNet review: 1057939
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the problem addressed by classical homological perturbation theory can be reformulated as a fixed point problem leading to new insights into the nature of its solutions. We show, under mild conditions, that the solution is essentially unique.

References [Enhancements On Off] (What's this?)

  • [B] R. Brown, The twisted Eilenberg-Zilber theorem, Celebrazioni Archimedee del secolo XX, Simposio di topologia (1967), 34-37.
  • [C] R. Courant, Differential and integral calculus, Vol. 1, Blackie and Son, Glasgow, London, 1934.
  • [G] V. K. A. M. Gugenheim, On the chain complex of a fibration, Illinois J. Math. 16 (1972), 398-414. MR 0301736 (46:891)
  • [GL] V. K. A. M. Gugenheim and L. A. Lambe, Perturbation theory in differential homological algebra I, Illinois J. Math. 33 (1989), 566-582. MR 1007895 (91e:55023)
  • [GLS1] V. K. A. M. Gugenheim, L. A. Lambe, and J. D. Stasheff, Algebraic aspects of Chen's twisting cochain, Illinois J. Math. 34 (1990), 485-502. MR 1046572 (91c:55018)
  • [GLS2] -, Perturbation theory in differential homological algebra II, Illinois J. Math. (to appear). MR 1103672 (93e:55018)
  • [HW] P. J. Hilton and S. Wylie, Homology theory, Cambridge Univ. Press, Cambridge, 1960. MR 0115161 (22:5963)
  • [HK] J. Huebschmann and T. Kadeishvili, Minimal models for chain algebras over a local ring, Math. Z. (to appear). MR 1109665 (92f:55029)
  • [L] L. A. Lambe, Resolutions via homological perturbation theory, J. Symbolic Comput. (to appear). MR 1124305 (92k:68050)
  • [LS] L. A. Lambe and J. D. Stasheff, Applications of perturbation theory to iterated fibrations, Manuscripta Math. 58 (1987), 363-376. MR 893160 (89d:55041)
  • [S] W. Shih, Homology des espaces fibrés, Inst. des Hautes Études Sci. 13 (1962), 93-176.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55U15

Retrieve articles in all journals with MSC: 55U15

Additional Information

Keywords: Chain homotopy, homological perturbation, fixed point, iterative methods
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society